CSN Login
Members Online: 4

You are here

CSN Outage 10/17/19

CSN will be down for maintenance on 10/17/19 from 10pm-10:30pm EST. We apologize for the inconvenience. 

burning lungs????

shu273's picture
shu273
Posts: 33
Joined: Apr 2019

My Husband is being treated for Colon Cancer with Capcetabine and Oxaliplatin. He is 110 days in to the treatment and has been experiencing his lungs burning. It feel to him like you are going for a hard run and your lungs start burning. The difference is he is maybe only walking or sometimes just sitting. He covers his mouth with a mask it is so intense. Anyone else have this experience? We told our Oncologist and have searched the internet but so far no help understanding this phenomenon....

Thanks,

Andrea

Nazareth
Posts: 87
Joined: Nov 2017

did they do a chest xray to rule out infection or bronchitis or soemthing?

shu273's picture
shu273
Posts: 33
Joined: Apr 2019

They did a chest x-ray and said it was clear. I guess we will see what they say tomorrow at our second appointment and infusion. Thanks for the response!!

Butt's picture
Butt
Posts: 299
Joined: May 2018

Can it be a possible allergy? I would suggest a humidifier. 

shu273's picture
shu273
Posts: 33
Joined: Apr 2019

We use a humidifier. It is from the Chemo pills because his week off the symptoms stopped.They did a chest x-ray and said it was clear. I guess we will see what they say tomorrow at our second appointment and infusion. Thanks for the response!!

Trubrit's picture
Trubrit
Posts: 4830
Joined: Jan 2013

for answers. If he doesn't think it is chemo related, then you might want to go to your regular provider.  It took me a very, very long time to tell the difference between chemo/radiation side effects and 'other' medical problems.  While your Oncologist is trained to deal with the Cancer, your GP has more general knowledge. 

I hope you get answers soon, because it does not sound right at all. 

Tru

shu273's picture
shu273
Posts: 33
Joined: Apr 2019

Very true, the Oncologist is very micro focused. But, we are pretty certain now that it is the chemo drugs because his week off the symptoms completly stopped.They did a chest x-ray and said it was clear. I guess we will see what they say tomorrow at our second appointment and infusion. Thanks for the response!!

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I'm sorry you didn't get more responses, I assume it's because it's not a common thing to happen. I almost died of a blood clot in my lung while on Folfox. Every medical person I talked to about it said it was from the Folfox and that I should have been tested to see if I'm prone to clots because I'd had three before the final one. The only person who said they didn't think it was the chemo was my onc. She's no longer my onc now. I found a new one right after she said that. Just because a bad response isn't common doesn't mean it isn't from the chemo. It's from something. And if it went away when he went off of it that's pretty telling.

I'm sorry the onc said this. It's hard to trust someone with your life when they do that.

Jan

shu273's picture
shu273
Posts: 33
Joined: Apr 2019

Went for second 3 week infusion and decided to skip the infusion of Oxi and reduce the Capcetabine from 4/4 per day to 4/3 per day. They thought that that would help determine if the burning was from the Oxi or the Cap. The lung X-Ray was clear so they just dont know. But, we were glad that they said they dont know and are working with us to try to fiqure it out and be proactive.

Subscribe to Comments for "burning lungs????"